MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO POWERFLEXPRO 6MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO POWERFLEXPRO 6MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400604X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record (dhr) associated with lot 82153098 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, the 6mm x 4cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter could not be completely deflated during the deflating process.There was no reported patient injury.The device was stored in the cath lab, in normal condition at room temperature.The device was stored, handled and prepped per the instructions per use (ifu).The device was prepped normally by maintaining negative pressure.There were no anomalies noted while pulling negative pressure.There were no anomalies noted to the device when it was taken out of the packaging.There was no difficulty removing the product from the packaging or difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.The product was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no unusual force used during the procedure.There was no leakage noted from the balloon at any time during the procedure and after it was removed.The target lesion was moderately calcified and tortuous.There was eighty nine percent stenosis.The device was not used for chronic total occlusion.The balloon catheter was removed easily and intact.The device will be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2 and h6 have been updated accordingly.As reported, the 6mm x 4cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter could not be completely deflated during the deflating process.There was no reported patient injury.The device was stored in the cath lab, in normal conditions at room temperature.The device was stored, handled, and prepped per the instructions per use (ifu).The device was prepped normally by maintaining negative pressure.There were no anomalies noted while pulling negative pressure.There were no anomalies noted to the device when it was taken out of the packaging.There was no difficulty removing the product from the packaging or difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.The product was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no unusual force used during the procedure.There was no leakage noted from the balloon at any time during the procedure and after it was removed.The target lesion was moderately calcified and tortuous.There was eighty nine percent stenosis.The device was not used for chronic total occlusion.The balloon catheter was removed easily and intact.The device was not returned for analysis.A product history record (phr) review of lot 82153098 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty - partial or slow¿ was not confirmed as the device was not returned for analysis.The exact cause of the reported event could not be determined.It is likely vessel characteristics and/or procedural factors may have contributed to the event reported by the customer.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.If strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
As reported, the 6mm x 4cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter could not be completely deflated during the deflating process.There was no reported patient injury.The device was stored in the cath lab, in normal conditions at room temperature.The device was stored, handled, and prepped per the instructions per use (ifu).The device was prepped normally by maintaining negative pressure.There were no anomalies noted while pulling negative pressure.There were no anomalies noted to the device when it was taken out of the packaging.There was no difficulty removing the product from the packaging or difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover.The product was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no unusual force used during the procedure.There was no leakage noted from the balloon at any time during the procedure and after it was removed.The target lesion was moderately calcified and tortuous.There was eighty nine percent stenosis.The device was not used for chronic total occlusion.The balloon catheter was removed easily and intact.The device was returned for analysis.One non-sterile 6mm x 4cm x 135 powerflex pro pta balloon catheter was received for analysis inside a plastic bag.Per visual analysis, no anomalies were found.Per functional analysis, inflation/deflation testing was successfully performed.A lab sample inflator/deflator device filled with water was attached to the inflation lumen of the unit and positive pressure was applied.Next, negative pressure was also applied, and the powerflex pro was inflated/deflated as expected.No anomalies found.Microscopic analysis to perform cross-section was not performed due to no anomalies found during functional testing.A product history record (phr) review of lot 82153098 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty - partial or slow¿ was not confirmed during device analysis.The exact cause of the reported event could not be determined.It is likely procedural factors contributed to the event reported by the customer as evidenced by the analysis provided.The device passed functional analysis and performed as intended with no anomalies noted.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.If strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 6MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11737133
Report Number9616099-2021-04479
Device Sequence Number3833326
Product Code LIT
UDI-Device Identifier20705032059524
UDI-Public20705032059524
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number4400604X
Device Catalogue Number4400604X
Device Lot Number82153098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer05/24/2021
06/18/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/28/2021
07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient Age68 YR
Patient Weight60